Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Neuropathy Caused By Cancer

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDS InfoNet

Peripheral Neuropathy

...and toes. It can also be tickling sensations, unexplained pain, or sensations that seem more intense than normal. PN symptoms can come and go. Serious PN can cause difficulty walking or standing. What Causes PN? PN can be caused by HIV infection of nerve cells, by drugs used to treat HIV or other health problems, or other factors. Risk factors for PN include higher HIV viral load, diabetes, age greater than 50, and heavy alcohol use....
Ask the Experts

Dry skin on palms and peripheral neuropathy

Hi Keith,hope this message finds you well. I'm a 30 yr old male writing from London.I have been on meds for four months. My first combo of Efavirenz and Kivexa lasted one month and I had to stop Efavirenz due to being spaced out all the time. My doc...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Chickenpox * HIV infection * Nummular eczema (type of Eczema) * Dry skin * Bacterial meningitis * Melanoma * Skin cancer * Q fever * Syphillis * Ichthyosis * Erythema nodosum * Pyoderma gangrenosum I would concur... Read more »

Anemia & Neuropathy

My current HIV regimen for the last three months includes: Tipranavir, Norvir, Kaletra, Combivir, Fuzeon & Foscarnet. I am also on triple anti fungal therapy for aspergilius in sinus. Ambisome, Cancidas(both IV) and voriconosol/Vfend oral. Over the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...given. For instance, if you have a nutritional deficiency, a supplement can be given. If you have "anemia of chronic disease," (caused by HIV itself) or AZT-related anemia (AZT is a component of your Combivir), then Procrit should work like a... Read more »

good labs no haart and neuropathy=/

I was recently diagnosed with PN. My symptoms day to day have ranged from mild with a hot pepper sensation in my feet, some numbness on part of a hand and one part of my shin to excruciating to the point I can't have shoes on and when I ...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...intense than normal. PN symptoms can come and go. Serious PN can cause difficulty walking or standing. What Causes PN?PN can be caused by HIV infection of nerve cells, by drugs used to treat HIV or other health problems, or other factors. Risk... Read more »

Hip and finger tips (PERIPHERAL NEUROPATHY)

Dear Doctor:I have been positive for only 3 years and I have never been on any HIV meds yet, but I may go on soon. I am at 411 T cells, 15% and 30k VL. I am taking Valtrex to keep shingles away, two anti histamines, amoxicillin for sore throat,...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
Hi,For issue #1, you want me to "please say it is not PN." OK, it's not PN. (You can read about HIV-related PN below.)For issue #2, that your hip discomfort "has gotten better with time" would argue against avascular necrosis. That gets worse with... Read more »
Articles
Being Alive

Manage Peripheral Neuropathy

...burning) and numbness in the hands and feet. While HIV is one cause of the condition, it's certainly not the only one. Diabetes and cancer treatments (such as radiation or chemotherapy) are also common causes. Sometimes the condition improves... Read more »
San Francisco AIDS Foundation

Understanding and Managing Peripheral Neuropathy

...neuron apoptosis (cell death). Slowly, axons degenerate and are lost, starting with the nerve cells farthest from the CNS. DPSN caused by antiretroviral drugs is thought to be due to impaired mitochondrial function. Mitochondria are structures... Read more »
AIDS InfoNet

Hydroxyurea

...better or even disappear over time. The most serious side effects seen with hydroxyurea are pancreatitis and lactic acidosis that caused some deaths. Hydroxyurea may cause nausea, vomiting, and diarrhea. It can also lead to weight gain, hair... Read more »
The Well Project

Peripheral Neuropathy and HIV/AIDS

... Table of Contents What Is Peripheral Neuropathy? What Causes PN? Who Is at Risk of Developing PN? How Do You Know if You Have PN? PN Treatments Finding Support Read more »
Connect With Others

Puzzled

Posted by Anonymous, 2 Replies
Would PN at 11 weeks after infection be fairly inconsistant? What I am experiencing started a few days ago and began with tingling feet and arms (not hands). All limbs had pins and needles later that night, at the same time. Since then I have had... Read more »

Back in the land of limbo at 7months

Posted by rufenough, 3 Replies
...too:- "Your HIV Neg...you are well go and enjoy your life" where his exact words. I went home contined to get mild fevers, mild neuropathy and a host of other stuff, got the all clear for host of other common disease from my GP after blood... Read more »

Neuropathy

Posted by tol85, 1 Reply
...is, Has anyone had symptoms of neuropahty, then have tested negative and suddenly all symptoms are gone? I've been told that Neuropathy is something usually found in the latter part of HIV or AIDS. Usually cause by certain mediactions. My other... Read more »

Can neuropathy be a sign of HIV.

Posted by Anonymous, 3 Replies
...I recently tested negative for HIV at 15 weeks, but I am having neuropathy in feet and legs. If it's not being caused by HIV, then what could it be? Read more »